MAUDE Adverse Event Report: WRIGHT MEDICAL TECHNOLOGY INC HEADED SCREW 2.5MM X 12MM DART-FIRE COMPRESSION SCREW; SCREW, FIXATION, BONE

WRIGHT MEDICAL TECHNOLOGY INC HEADED SCREW 2.5MM X 12MM DART-FIRE COMPRESSION SCREW; SCREW, FIXATION, BONE
Catalog Number D1N25012S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Diarrhea (1811); Erythema (1840); Hypersensitivity/Allergic reaction (1907); Ambulation or Postural Difficulties (2544); Cramp(s) /Muscle Spasm(s) (4521); Metal Related Pathology (4530)
Date of Event 07/18/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information in this report was provided by stryker legal affairs department.No additional information is available currently due to the ongoing litigation.Should additional information become available, the evaluation summary will be submitted in a supplemental report.H3 other text : device not available.
 
Event or Problem Description
It was reported by the patient that the patient had a small screw system implanted in the left foot.Fourth left metatarsal bone in the toe, patient ended up with a rash, had implant removed 4 years post-op because she could barely walked.The patient was contacted by the fda requesting the lot number of the screw 9 years after the initial surgery.Patient believes she developed metal toxicity.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since evaluation of medical records confirms the device was removed due to pain.A review of the provided documents and images was performed and reviewed by medical professionals.Based on the review no allegations against the device regarding allergic reaction or implant usage/design was made by the treating surgeons or medical imaging professionals.No further assessment was possible based on the imaging and/or documentation beyond what was already stated in the documents.The investigation determined these screws are manufactured from medical grade titanium alloy which is commonly used in the production of medical implants.This information is also found on the ifu provided with these implants.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
HEADED SCREW 2.5MM X 12MM DART-FIRE COMPRESSION SCREW
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHT MEDICAL TECHNOLOGY INC
1023 cherry rd
memphis TN 38117
Manufacturer (Section G)
WRIGHT MEDICAL TECHNOLOGY, INC.
11576 memphis arlington rd
arlington TN 38002
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17750106
Report Number3010667733-2023-00534
Device Sequence Number18022455
Product Code HWC
UDI-Device Identifier00840420120434
UDI-Public00840420120434
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K082320
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2018
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue NumberD1N25012S
Device Lot Number1307598
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/21/2023
Supplement Date Received by Manufacturer03/19/2024
Initial Report FDA Received Date09/14/2023
Supplement Report FDA Received Date04/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/27/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient SexFemale
Patient Weight54 KG